MAUDE Adverse Event Report: GETINGE DISINFECTION AB 88-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 88-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 88-5
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 getinge became aware of an issue with the 88-series washer disinfector with the model name:88-5.As it was stated, the washer caught fire during cycle.It was confirmed that a fire alarm started and the floor level was evacuated.So far, we have not been informed about any serious injury as a consequence of reported issue, however we decided to report the issue in abundance of caution and based on the potential for serious injury if the situation was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 26th, 2023 getinge became aware of an issue with the 88-series washer disinfector with the model name: 88-5 and serial number: (b)(6).The unit was manufactured on 1st november 2016 and installed on 4th september 2017.As it was stated, the washer has been overheated and triggered a fire alarm during its operating cycle.It was confirmed that the floor level was evacuated.During investigation it was established that washer overheated due to lack of circulation water in manifold.The most probable reason was related with malfunctioned relay, which was responsible of circulation pump did not work.The in-depth analysis of the relay failure could not be performed because it was not possible to return the part.The heating elements became overheated because there was no water circulation in the manifold, causing parts of the heating elements to be exposed to air instead of being submerged in water.This led to a rapid increase in temperature without activating the low circulation pressure alarm, which should have cut off the power supply to the heating elements.The investigation into why the low circulation pressure alarm did not activate revealed two possible factors.Firstly, it was discovered that the low pressure alarm was incorrectly set at 10 kpa instead of 20 kpa, which prevented it from activating during the incident.It had been altered by someone with authorized access to the p-parameters (process-critical configurations) without permission.Secondly, the pressure sensor showed the wrong value of 11.5 kpa instead of 0 kpa in standby phase.However, further investigation of the failed sensor was not possible as it could not be returned.Service technician, who was responsible for changing parameters and employees who worked with him have been briefed and warned against changing its parameters without seeking permission from the ssu service manager.Trend review of customer product complaints with the same issue involved on 88-series devices reported within the last 5 years was performed but did not provide any signals that triggered further scrutiny.When the incident occurred, the product was directly involved.The device did not meet its specification.The device was not being used for treatment or diagnosis of the patient.There was no injury reported until date, nevertheless we decided to report the issue based on the potential as this kind of malfunction could lead to serious injury.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.

Brand Name
88-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer Contact
tina evancho
ljungadalsgatan 11
vaxjo 
MDR Report Key18037297
Report Number9616031-2023-00025
Device Sequence Number12598859
Product Code MEC
UDI-Device Identifier07340153700109
UDI-Public(01)07340153700109
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number88-5
Device Catalogue Number88-303-CTOM
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown